Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 71, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Nov 3, 2021, 9:02 PM PDT. It took effect at Nov 4, 2021, 11:00 AM PDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2021, 9:02 PM PDT (04:02 UTC)
- In effect from
- Nov 4, 2021, 11:00 AM PDT
- Expired
- Nov 5, 2021, 2:33 PM PDT
- In force
- 28 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
427 WHUS76 KMFR 040402 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 902 PM PDT Wed Nov 3 2021 PZZ350-356-370-376-041715- /O.EXT.KMFR.GL.W.0039.000000T0000Z-211104T1800Z/ /O.NEW.KMFR.SE.W.0071.211104T1800Z-211105T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 902 PM PDT Wed Nov 3 2021 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM PDT THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM THURSDAY TO 8 AM PDT FRIDAY... * WHAT...For the Gale Warning, southwest winds 25 to 35 kt with gusts up to 45 kt and seas 16 to 21 ft at 9 seconds. For the Hazardous Seas Warning, very steep and hazardous seas 15 to 20 ft at 13 seconds Thursday afternoon becoming 10 to 14 ft at 9 seconds Friday morning. * WHERE...All areas. * WHEN...For the Gale Warning, until 11 AM PDT Thursday. For the Hazardous Seas Warning, from 11 AM Thursday to 8 AM PDT Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
4 follow-up statements
196 WHUS76 KMFR 040908 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 208 AM PDT Thu Nov 4 2021 PZZ350-356-370-376-042215- /O.CON.KMFR.GL.W.0039.000000T0000Z-211104T1800Z/ /O.CON.KMFR.SE.W.0071.211104T1800Z-211105T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 208 AM PDT Thu Nov 4 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM PDT FRIDAY... * WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and very steep wind-driven seas 16 to 21 ft. Very steep and hazardous seas 15 to 20 ft at 13 seconds continue through this evening becoming 10 to 14 ft at 9 seconds Friday morning. * WHERE...All areas. * WHEN...The Gale Warning is in effect until 11 AM PDT Thursday, followed by a Hazardous Seas Warning until 8 AM PDT Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
511 WHUS76 KMFR 042101 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 201 PM PDT Thu Nov 4 2021 PZZ350-356-370-376-051015- /O.EXT.KMFR.SE.W.0071.000000T0000Z-211108T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 201 PM PDT Thu Nov 4 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST SUNDAY... * WHAT...Very steep and hazardous seas 15 to 20 ft at 13 seconds continue through this evening becoming 10 to 14 ft at 9 seconds Friday morning, then rising again Friday evening to 15 to 20 ft at 13 seconds. * WHERE...All areas. * WHEN...Until 4 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
637 WHUS76 KMFR 050935 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 235 AM PDT Fri Nov 5 2021 PZZ350-356-370-376-052245- /O.EXT.KMFR.SE.W.0071.000000T0000Z-211108T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 235 AM PDT Fri Nov 5 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST SUNDAY... * WHAT...South winds will approach gale force later this morning as a front moves onshore, then diminish late this morning into this afternoon. Very steep and hazardous seas 14 to 16 feet at 11 to 12 seconds will subside to 10 to 12 ft at 10 seconds Friday night. Seas will then build to 12 to 16 ft at 12 seconds Saturday evening. Seas will be 12 to 15 feet at 11 to 12 seconds Saturday night into Sunday morning, then will subside to 10 to 11 feet at 11 seconds Sunday night. * WHERE...All areas. * WHEN...Until 10 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
861 WHUS76 KMFR 052133 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 233 PM PDT Fri Nov 5 2021 PZZ356-376-061045- /O.CAN.KMFR.SE.W.0071.000000T0000Z-211108T0600Z/ /O.NEW.KMFR.SC.Y.0114.211105T2133Z-211108T0600Z/ /O.NEW.KMFR.SE.W.0072.211106T1200Z-211108T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 233 PM PDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM PDT SATURDAY TO 10 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 9 to 14 ft at 12 seconds expected. For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 ft at 12 seconds. * WHERE...All areas for the Small Craft Advisory through tonight. Then Warning Level Seas will impact areas from Gold Beach northward. Small Craft Advisory Conditions are expected south of Gold Beach. * WHEN...For the Hazardous Seas Warning, from 5 AM PDT Saturday to 10 PM PST Sunday. For the Small Craft Advisory, until 10 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-061045- /O.CAN.KMFR.SE.W.0071.000000T0000Z-211108T0600Z/ /O.NEW.KMFR.SC.Y.0114.211105T2133Z-211106T1200Z/ /O.NEW.KMFR.SE.W.0072.211106T1200Z-211108T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 233 PM PDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM PDT SATURDAY TO 10 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 10 to 15 ft at 12 seconds expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 ft at 10 seconds. * WHERE...All areas for Small Craft Advisory through tonight and then all areas for Warning Level seas. * WHEN...For the Hazardous Seas Warning, from 5 AM PDT Saturday to 10 PM PST Sunday. For the Small Craft Advisory, until 5 AM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Nov 3, 2:59 PM PDT, 6 hours 3 minutes earlier.
Area forecast discussion, Nov 3, 2:59 PM PDT, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service Medford OR
259 PM PDT Wed Nov 3 2021
.SHORT TERM...Today through Friday night...Low pressure continues
to move eastward over the offshore waters, and south to north
pressure gradients are tightening. This means south winds will
increase through the afternoon and overnight hours in most places
as the low gets closer to the forecast area. Winds are expected to
peak overnight into Thursday, with gusty winds lasting longest
east of the Cascades. Per the GEFS ensemble mean, these winds are
significant for this time of year, but we've already had stronger
"south wind systems" so far this season. Potential tree damage
and power outages, especially in the High Wind Warning areas
(coast, windiest areas east of the Cascades) will be the highest
impact from this storm. Rainfall will be significant at the coast
and in portions of Siskiyou County, courtesy of the southerly flow
that is accompanying this storm system. Rain rates will approach
a half inch per hour at times tonight, but they are not expected
to reach critical criteria for flash flooding/debris flows at the
wildfire burn scars. Additionally, we've communicated with partner
agencies about the area along Highway 97 that has had issues with
debris flows...and that we expect the heaviest rainfall to be
tonight in that area.
Lightning has been observed over the coastal waters this afternoon,
and we expect thunderstorm chances to continue into Thursday morning
over the waters, coast, coastal valleys, and inland to areas
generally west of Roseburg. Given the strong winds aloft, there
may be strong winds with some of these storms. Conditions will
dry out some late Thursday, and the next front will arrive Friday.
Precipitation will not be as heavy with this system as the one
upcoming tonight, and winds won't be as strong.
.LONG TERM...Saturday through Wednesday...Guidance is in good
agreement that the unsettled pattern continues through the extended.
Another wet and breezy front will move through the area on Saturday.
Rain will be heaviest, as usual, over the coastal mountains with
downsloping winds limiting interior valley accumulations. Not
expecting major impacts from wind, but we will probably see advisory
level winds in the usual spots (Shasta Valley, East Side).
There will be a relative break in the action Sunday, but a stronger
front appears to be in the offing for early next week. This looks
like a more long-lived precipitation event with soaking rains
possible from later Monday all the way into Wednesday as a strong,
zonal, upper jet remains aimed at our area. Strong pre-frontal winds
are possible with this system Monday, but much depends on the track
of the associated surface low pressure. At this time, the
preponderance of the evidence suggests low pressure coming in right
over us or just south of us, but confidence in that level of detail
is low.
The final note about next week's system is that it looks a bit
colder than recent storms, so mountain snow may be an impact. Snow
levels are expected to start out around 5000 feet and then lower to
at least 4000 feet by Tuesday. Thermodynamics even suggest the
potential for some upslope snow in the Mt. Shasta City area by
Tuesday morning. Again, the devil will be in the details, and this
is still 5-7 days out. But it is advisable to keep an eye on early
next week as the potential for impacts (wind, rain, and maybe even
snow) is increasing. -Wright
&&
.AVIATION...03/18Z TAFs...Winds will increase ahead of the next
front, and breezy to gusty winds will be expected along the coast,
in north-south oriented valleys west of the Cascades after 00Z, and
along a broad swath of area east of the Cascades. Precipitation,
along with lower flight conditions and terrain obscurations, should
begin along the coast this afternoon, spreading to the Cascades by
evening, then to all of the forecast area by the end of the TAF
period. Generally, expect VFR for most of the area except for in
areas of moderate to heavy precipitation. In theses areas, terrain
obscuration will also occur. -Schaaf/BPN
&&
.MARINE...Updated 200 PM PDT Wednesday 3 November 2021...South
winds will increase through this afternoon as a strong surface front
approaches the region. As the front approaches the coastline, the
parent surface low is expected to deepen and passes just along 135
W. A classic coastal jet scenario is expected to result, with strong
south gales and very steep wind-driven seas likely late this
afternoon through Thursday morning, followed by a large west swell
Thursday into Friday. An active storm pattern, including the next
front arriving Friday morning, and various large swell trains, will
continue through the weekend and into next week. -BPN/Schaaf
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning from 8 PM this evening to 5 PM PDT Thursday
for ORZ030-031.
Wind Advisory from 8 PM this evening to 5 PM PDT Thursday for
ORZ029>031.
High Wind Warning from 8 PM this evening to 9 AM PDT Thursday
for ORZ021-022.
Wind Advisory until 9 AM PDT Thursday for ORZ023-024.
Wind Advisory until 8 AM PDT Thursday for ORZ026.
CA...High Wind Warning from 8 PM this evening to 5 PM PDT Thursday
for CAZ085.
Wind Advisory from 8 PM this evening to 5 PM PDT Thursday for
CAZ085.
Wind Advisory until 8 AM PDT Thursday for CAZ081.
Pacific Coastal Waters...
Gale Warning until 5 PM PDT Thursday for PZZ350-356-370-376.Nearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.